Alert archive / Virginia / Frost Advisories in 2021
Frost Advisory 3, NWS Baltimore/Washington
NWS Baltimore/Washington issued this frost advisory at Apr 24, 2021, 2:37 AM EDT for 25 counties in Virginia. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2021, 2:37 AM EDT (06:37 UTC)
- Expired
- Apr 24, 2021, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Baltimore/Washington
All 25 counties
Albemarle County, VA, Amherst County, VA, Augusta County, VA, City of Charlottesville, VA, City of Fredericksburg, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Madison County, VA, Nelson County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Shenandoah County, VA, Spotsylvania County, VA, Stafford County, VA, Warren County, VA
The radar
The Sterling radar (KLWX), 102 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 6.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2653 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000 WWUS71 KLWX 240637 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 237 AM EDT Sat Apr 24 2021 VAZ025>031-036>040-050>052-055-056-501-502-507-508-241200- /O.NEW.KLWX.FR.Y.0003.210424T0637Z-210424T1200Z/ Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Prince William/Manassas/Manassas Park-Stafford-Spotsylvania- Northern Fauquier-Southern Fauquier-Northern Virginia Blue Ridge- Central Virginia Blue Ridge- Including the cities of Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Lovingston, Charlottesville, Stanardsville, Madison, Washington, Orange, Gordonsville, Culpeper, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Falmouth, Fredericksburg, Warrenton, Turnbull, Big Meadows, and Wintergreen 237 AM EDT Sat Apr 24 2021 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of central, northern and western Virginia. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
158 WWUS71 KLWX 241135 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 735 AM EDT Sat Apr 24 2021 VAZ025>031-036>040-050>052-055-056-501-502-507-508-241245- /O.EXP.KLWX.FR.Y.0003.000000T0000Z-210424T1200Z/ Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Prince William/Manassas/Manassas Park-Stafford-Spotsylvania- Northern Fauquier-Southern Fauquier-Northern Virginia Blue Ridge- Central Virginia Blue Ridge- Including the cities of Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Lovingston, Charlottesville, Stanardsville, Madison, Washington, Orange, Gordonsville, Culpeper, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Falmouth, Fredericksburg, Warrenton, Turnbull, Big Meadows, and Wintergreen 735 AM EDT Sat Apr 24 2021 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... Frost advisory will expire at 8 AM EDT as temperatures have risen above 32 degrees. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this frost advisory went out at Apr 23, 8:52 PM EDT, 5 hours 45 minutes earlier.
Area forecast discussion, Apr 23, 8:52 PM EDT, 5 hours 45 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
852 PM EDT Fri Apr 23 2021
.SYNOPSIS...
An area of low pressure will slide across the region on Saturday.
As a result, rain will spread across the region Saturday
afternoon through early Sunday morning. High pressure will then
gradually build back into the region on Sunday and will remain
in control through the middle of next week as it slides
offshore. This will result in above average temperatures
returning.
&&
.NEAR TERM /THROUGH TONIGHT/...
With clear skies and light winds, temperatures will still run below
normal overnight, but frost/freeze concerns aren't expected to be an
issue as a southerly flow develops; keeping temperatures slightly
warmer than previous nights. Lows tonight will be in the mid 30s to
lower 40s for most. However, can't fully rule out a few isolated
spots of 32 degree temps, especially in the Shenandoah Valley.
Clouds will be on the increase from southwest to northeast overnight
into Saturday morning as an area of low pressure approaches the
region.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Saturday is expected to remain mostly dry, especially during the
morning hours. However low pressure will continue to track
northeastward across the region as rain develops from SW to NE
Saturday afternoon. Rain will continue through early Sunday morning
where some lingering showers and damp conditions are likely to
persist through late Sunday morning, especially for locations along
and inside I-95. Guidance has been consistent in regards to rain
amounts; ranging between half and inch, up to one inch in some
areas.
High pressure will quickly return back to the region Sunday
afternoon as drying conditions ensue. Gusty winds are expected to
develop Sunday afternoon as a result of a tightening gradient
between the departing low and the incoming high. However there is
still some question on how gusty those winds become, which is
something that will need to be monitored over the next 24-36 hours.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
The theme next week will be a warming trend.
At the surface, high pressure is expected to build in from the north
Monday before shifting south of the area for the middle part of the
week, then offshore late next week. This will cause a northerly wind
to become southwesterly as heights rise significantly aloft.
Temperatures should start off near normal Sunday into Monday before
rising to well above normal Tuesday into Wednesday. One caveat may
be a backdoor cold front Wednesday which could result in a few
showers or thunderstorms and keep temperatures down a bit. For now,
highs in the 80s are forecast during the middle of next week.
A slow-moving cold front will likely approach the area later next
week bringing more chances for showers and perhaps thunderstorms.
&&
.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
VFR conditions continue overnight. Wind gusts will become light and
variable overnight tonight as well.
VFR conditions are expected through at least Saturday midday.
However conditions are expected to deteriorate as rain develops
across the terminals from SW to NE during the afternoon. Rain could
be moderate at times, resulting in reduced VSBYs.
Additionally, MVFR/IFR CIGS are expected to develop across all
terminals by late Saturday afternoon/early evening as well. IFR CIGs
are likely to continue through early Sunday as the low tracks off to
the northeast. High pressure quickly regains control of the region
by Sunday afternoon, where VFR conditions are expected to return,
along with the potential for gusty winds.
VFR Mon-Wed, tho SHRA/TSRA can't be ruled out Wed PM. N/NW flow Mon
w/ gusts 15-20 kt psbl in the AM, bcmng S/SW Tue-Wed 10-15 kt.
&&
.MARINE...
Sub-SCA conditions are expected overnight tonight, and throughout
much of Saturday. Winds are likely to increase by later Saturday
afternoon and evening as an area of low pressure spreads across the
waters. A much higher chance for SCA conditions appear possible on
Sunday as low pressure pulls away from the area, with a few gusts to
gale not entirely out of the question, especially for the lower
portion of the bay.
Northerly to northwesterly wind gusts to around 20 knots may linger
into Monday morning before diminishing. The wind is expected to
shift to southerly or southwesterly Tuesday into Wednesday as high
pressure initially overhead settles to the south.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 8 PM Saturday to 5 AM EDT Sunday for
ANZ534-537-542-543.
&&
SYNOPSIS...MSS
NEAR TERM...MSS/CJL
SHORT TERM...MSS
LONG TERM...DHOF
AVIATION...MSS/DHOF/CJL
MARINE...MSS/DHOF/CJLHazardous weather outlook, Apr 23, 10:15 PM EDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 1015 PM EDT Fri Apr 23 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-250215- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 1015 PM EDT Fri Apr 23 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-250215- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 1015 PM EDT Fri Apr 23 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-250215- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 1015 PM EDT Fri Apr 23 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CJL
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:50 PM EDT | Small Craft Advisory | LWX | 69 hr | |
| Apr 24, 1:34 AM EDT | Small Craft Advisory | LWX | 64 hr |
Nearby
Frost Advisories in Virginia, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.